MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5096-000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during the delivery of the apollo microcatheter, the detachable tip of the microcatheter detached from the blood vessel without any pulling, or detachment attempt.The product was replaced with a medtronic product to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing vascular embolism surgery.It was noted the patient's vessel tortuosity was moderate.Femoral artery access vessel diameter was 8 mm.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).
 
Additional Manufacturer Narrative
¿ updated b5, d9 ¿ h3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.H6: the evaluation codes have been updated for this event medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The patient was treated for embolization of the external carotid artery.No actions or interventions were taken to resolve the tip premature detachment, as the detached tip remains in the patient and will not be returned for analysis.The cause of the premature detachment was not determined, and it occurred during delivery within the vessel.The detachable segment at the tip of the microcatheter detached within the vessel, specifically in the extracranial segment of the carotid artery.There was no resistance when advancing or retrieving the apollo, and the tip is not embedded in the onyx cast.There are no future plans to retrieve the catheter tip.The subject is currently recovering without abnormalities, and no vessel calcification was noted.The model and lot number of the guide catheter are unknown, while the guide wire used was an asahi-10, which was hydrated as indicated in the ifu.No kink or damage was noticed on any of the devices, and a continuous flush was maintained through the guide catheter during the procedure.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the apollo catheter was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.No guidewire or guide catheter were returned.Damage location details: no damage was found with the apollo catheter hub.No bends or kinks were found with the apollo catheter body.The apollo catheter distal shaft was found to be in good condition; however, the detachable tip was found to be missing and not returned.No other anomalies were observed.Testing/analysis: the ldpe overlap was measured to be 1.45mm, which was found to be within specification (specification: 1.0mm-2.5mm).Conclusion: based on the device analysis and the information provided, the customer's report of ¿tip premature detachment¿ was able to be confirmed, as the apollo catheter was returned in good condition with the detachable tip; detached from the distal shaft and not returned.Therefore, any contribution the distal tip had towards the ¿premature detachment¿ could not be verified.A few possible causes of ¿tip premature detachment¿ are but not limited to patient vessel tortuosity and/or incompatible products; however, the root cause for the ¿tip premature detachment¿ was unable to be determined.It was noted that the patient's vessel tortuosity was moderate.The guide catheter used in the procedure was reported to be unknown and not returned.Any contribution the guide catheter and/or the guidewire had towards the detachment was unable to be assessed.No details (lot and ref numbers) were provided for the guidewire.Compatibility cannot be confirmed for both the guidewire and guide catheter.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu); in addition, a continuous flush was maintained through the guide catheter during the procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23543277
Report Number2029214-2025-02393
Device Sequence Number21194553
Product Code MFE
UDI-Device Identifier00763000446758
UDI-Public(01)00763000446758(17)280309(10)D026419
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5096-000
Device Catalogue Number105-5096-000
Device Lot NumberD026419
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer11/17/2025
01/14/2026
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date12/10/2025
01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient SexFemale